Hail, Brown
- When
- July 11, 6:11 PM CST
- Where
- Brown County, 4 mi S of Reserve
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.933, -95.567
6 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 11, 12:45 PM CST, 5 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 145 PM CDT SUN JUL 11 2004 .DISCUSSION... MCV ACROSS SERN NE MAY BE PLAYER EARLY IN FCST...WILL NEED TO MAKE ANY LAST MINUTE CHANGES IF NEEDED TO ACCOUNT FOR THIS. OTHERWISE NOT MUCH IN THE WAY OF PCPN OF NOTE UNTIL TUESDAY NIGHT WITH ARRIVAL OF WEAK FRONTAL BOUNDARY. AT THAT TIME, INCREASING PRECIPITABLE WATER VALUES...WEAK SURFACE CONVERGENCE AND INCREASING SHEAR WITH PERSISTENT INSTABILITY GOOD REASONS FOR CONTINUING PRECIPITATION CHANCES. SEE LITTLE TO CHANGE IN LATER PERIODS EITHER. TERRIBLE CONVECTIVE FEEDBACK PROBLEMS WITH GFS PRECLUDE MUCH REASONABLE CRITIQUE OF LATER PDS AS CURRENTLY FORECAST. CERTAINLY SOME POTENTIAL FOR CONTINUING RAIN CHANCES...ALBEIT SLIGHT...IN LATER PERIODS. DOES CERTAINLY APPEAR THAT UPPER RIDGE WILL BE BUILDING TO OUR WEST AS UPPER VORTEX NORTH OF CANADIAN BORDER MOVES EAST MONDAY...THEN A MATTER OF WHEN WAVES IN NORTHWEST FLOW MOVE THROUGH. IMPOSSIBLE TO TIME THESE MUCH BEYOND 24 HOURS...ESPECIALLY IN LIGHT OF THE GRID/CONVECTIVE FEEDBACK ISSUE. TEMPERATURE WISE...WILL CONTINUE TO SHOW HOT TEMPERATURES NEXT SEVERAL DAYS WITH SOME MINOR COOLING WITH WEAK FRONT MOVING THROUGH LATE TUESDAY. THEN AROUND CLIMO REST OF THE WEEK. HAVE TOYED WITH DEW POINTS FROM FORECAST VALUES A BIT...SINCE WE ARE ABOVE 100 DEGREES DAILY WITH HEAT INDICES. NOT SURE HOW WELL THE MODELS ARE HANDLING THE TRANSPOEVAPORATION FROM MOIST GROUND. MUCH OF CWA LIKELY TO RISE AOA 105 FOR HI NEXT SEVERAL DAYS IN THE AFTERNOON...HOWEVER OVERNIGHT READINGS FALLING TO THE LOWER TO MIDDLE 70S PRECLUDE ADVISORIES AT THIS TIME. BEARS WATCHING THOUGH. && .TOP...WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 355 PM CDT SUN JUL 11 2004 KSZ008>012-020>024-026-034>040-054>056-058-059-121000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 355 PM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER EXTREME NORTHEAST KANSAS THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON HEAT INDICES BETWEEN 100 AND 105 WILL BE COMMON MONDAY AND TUESDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS EXIST TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AND AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
621 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL RESERVE 39.98N 95.56W
07/11/2004 0.88 INCH BROWN KS TRAINED SPOTTER
&&
DSThe Topeka radar (KTWX), 119 km away, was scanning. The volume nearest the first event began at 00:09 UTC.
6 hail, 3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405320, 5405321, 5405322, 5405323, 5405324, 5405325, 5405326, 5405327, 5405328.